Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Severe burning and itching sensation after inserting Monistat cream into vagina for yeast infection. Discontinue?

Hi, I just inserted Monistat (the cream) into my vagina to treat a yeast infection and I had an absolutely horrible reaction to it. The area felt like it was internally burning and itching and it was to the point that I was inflicting pain on myself to distract myself from the burning. I just jumped into the shower and tried to wash as much as I could out, but it s still burning and I m sure that there is still some left inside. What should I do now to wash it out, and should I discontinue use? I also took a pill to treat the yeast infection today (which is supposed to treat the problem within 3 days-the Monistat was supposed to relieve me of discomfort in the meantime. ha.)
Asked On : Mon, 1 Jul 2013
Answers:  3 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hello,

Thank you for posting on Healthcaremagic,

Monistat contains miconazole which is having few side effects when used as suppository like headache, vaginal irritation, itching or burning. Although local application of anti-fungal(yeast) drug is best way to treat your infection,as in your case where you are suffering from unbearable side effects, you can stop using Monistat as there are some other ways to treat this condition like a drug named fluconazole (prescription only drug) is available in market which can be taken orally once a week for usually two weeks. Your treating physician will help you regarding this.

One more thing I want to emphasize is that it is advisable to treat the patient along with her partner for genital yeast infection as patient may get the same infection from her partner again if he is left untreated.

Following are some best practices which will help you in decreasing future chances of getting this infection again,
-Keep your genital area clean and dry. Avoid soap and rinse with water only.
-Sitting in a warm, but not hot, bath may help your symptoms.
-Avoid douching. Although many women feel cleaner if they douche after menstruation or intercourse, it may actually worsen vaginal discharge because it removes healthy bacteria lining the vagina that protect against infection.
-Eat yogurt with live cultures or take Lactobacillus acidophilus tablets when you are on antibiotics to prevent a yeast infection.
-Use condoms to avoid catching or spreading sexually transmitted infection
-Avoid using feminine hygiene sprays, fragrances, or powders in the genital area.
-Avoid wearing extremely tight-fitting pants or shorts, which may cause irritation.
-Wear cotton underwear or cotton-crotch pantyhose. Avoid underwear made of silk or nylon, because these materials are not very absorbant and restrict air flow. This can increase sweating in the genital area, which can cause irritation.
-Use pads and not tampons.
-Keep your blood sugar levels under good control if you have diabetes.

Hope this will help you, take care.

-Dr. Vishal Vadgama (MD)

Reference:
1. http://www.nlm.nih.gov/medlineplus/ency/article/001511.htm
Answered: Fri, 5 Jul 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Mushtaque Mastim's  Response
Hi
Monistat is Miconazole vaginal cream used to treat vaginal candida (yeast) infections. Some of its side effect is burning, itching, irritation of the skin, and an increased need to urinate.
It seems this cream doesn’t suit your body and you are suffering from side effect of this drug, it is better for you to avoid it in future.
This episode will be better on its own but you can use some anti histaminics for relief.
Wishing you a quick relief
Take Care ;)
Answered: Fri, 5 Jul 2013
I find this answer helpful
General & Family Physician Dr. Raloh Chambers's  Response
Hi. You should obviously stop the Monistat since the pill--which I assume is Diflucan--will treat the yeast very effectively. I suggest for now you try a vaginal preparation like RePhresh to ease the vaginal pain for now. You also can take benadryl, Claritin, or Zyrtec which should also help
Answered: Thu, 4 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions